My mother is 86 years old and has been using Aldara (immiquimod) for 5 weeks (one being a partial week). She took a break for a week so she actually started six weeks ago. She has one week left - this week! She is extremely tired and has had an increase in body pain, and she is also having more problems breathing - it is like she has the flu. The TX has been very hard on her but she has soldiered on because radiation would be even harder on her, especially given her age. How long does it take for the flu like symptoms to go away, especially the fatigue?
Imiquimod - How long do side effects last after ending Aldara?
Question posted by rkdaughter on 29 March 2016
Last updated on 25 February 2019 by Micheleroyalty
They are many differences between patients. Those that have stronger reactions, particularly sores and even bleeding, have a better long term reaction. I have pretty intense AK, about 200 individual leasions. These were on my face, shoulders, arms and chest. My chest was the worst, painful, and it took a long time to recover. I had 100 leasions. It took 6 months for my skin to look normal. After several years I treated my chest again, but had 12 leasions. They still were very painful, red, sore. But my goal is to prevent further disease. I am 71 years old.
For myself, the noted side effects - including the flu-like symptoms - were definitely present but seemed to noticeably relax after 2-3 weeks. However my Dermatologist had discussed the side effects with me before starting treatment for AK, and he told me to see him if the side effects became too onerous. They didn't, and I felt no need to see him regarding them.
The Aldara treatments did work very well in the long run, but one has to stick to it through the difficult early going.
However, I am 68, whereas your mother is 86 ... a big difference and the age may make a difference in her responses to Aldara. I definitely think you should see your doctor about her side effects just because of the age factor.
Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.